| Model Number |
CFF73 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
Event or Problem Description
Procedure performed: laparoscopic distal pancreatectomy.Event description: this is a complaint from the hospital; during treatment, the inner seal fragment of the duckbill fell out through the trocar into the abdominal cavity.No patient injury or illness associated with this event.Replaced to a new hospital inventory cff73 and procedure was completed.The investigation report has been requested by the hospital.This event unit will be returned.Intervention: replaced to a hospital inventory new cff73 and the procedure was completed.Patient status: no patient injury or illness associated with this event.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black fragment and clear component.Visual inspection confirmed the complainant¿s experience of seal component fragmentation and dislodgment.The black fragment matched the missing portion of the septum, an internal rubber component of the seal.The clear component was identified to be the shield, an internal plastic component of the seal.Based on the condition of the returned unit and description of the event, it is likely the septum fragmentation and shield dislodgement was caused by an asymmetrical instrument that was inserted through the trocar in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records, and no trend was identified.
Event or Problem Description
Procedure performed: laparoscopic distal pancreatectomy.Event description: this is a complaint from the hospital.During treatment, the inner seal fragment of the duckbill fell out through the trocar into the abdominal cavity.No patient injury or illness associated with this event.Replaced to a new hospital inventory cff73 and procedure was completed.The investigation report has been requested by the hospital.This event unit will be returned.Intervention: replaced to a hospital inventory new cff73 and the procedure was completed.Patient status: no patient injury or illness associated with this event.